Alert archive / Texas / Wind Chill Warnings in 2016
Wind Chill Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill warning at Dec 17, 2016, 12:07 PM CST for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2016, 12:07 PM CST (18:07 UTC)
- Expired
- Dec 18, 2016, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 102 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 12:32 PM CST | SNOW 1 | Boise City, OK | |
| Dec 17, 4:16 PM CST | SNOW 1 | Dumas, TX | UP TO ONE INCH OF SNOW IN AND AROUND TOWN WITH HIGHER DRIFTS DUE TO BLOWING SNOW. |
| Dec 17, 6:00 PM CST | SNOW 1 | Gruver, TX | UP TO ONE INCH OF SNOW WITH SLIGHTLY HIGHER DRIFTS IN TOWN. |
| Dec 17, 6:00 PM CST | SNOW 1 | Perryton, TX | UP TO ONE INCH OF SNOW IN TOWN WITH SLIGHTLY HIGHER DRIFTS. |
| Dec 17, 6:00 PM CST | SNOW 1.5 | Beaver, OK | BETWEEN 1 TO 2 INCHES OF SNOW IN THE TOWN OF BEAVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS44 KAMA 171807 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1207 PM CST SAT DEC 17 2016 OKZ001>003-TXZ001>009-013-014-180500- /O.NEW.KAMA.WC.W.0001.161217T1807Z-161218T0600Z/ /O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-CARSON-GRAY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...PANHANDLE...WHITE DEER...PAMPA 1207 PM CST SAT DEC 17 2016 ...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * EVENT...COLD AIR CONTINUES TO SURGE SOUTH ENGULFING THE OKLAHOMA AND TEXAS PANHANDLES. WINDS ARE EXPECTED TO BE 15 TO 25 MPH THROUGH AT LEAST SUNSET AND WILL DIMINISH BELOW 10 MPH BY LATE TONIGHT. COLD ARCTIC AIR THAT IS IN PLACE ALONG WITH THESE WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS FOR THE AFFECTED AREAS. A WINTER WEATHER ADVISORY STILL CONTINUES FOR SNOW OF 1 TO 3 INCHES FOR THE AFFECTED AREAS AS WELL. * TIMING...UNTIL 6 AM CST SUNDAY. * IMPACTS...PROLONGED EXPOSURE TO THE EXTREME COLD CAN LEAD TO FROSTBITE AND HYPOTHERMIA. LIMIT YOUR OUTDOOR EXPOSURE AND PROTECT BODY PARTS THAT ARE MOST SUSCEPTIBLE TO FROSTBITE...SUCH AS FINGERS...TOES...EAR LOBES...AND THE TIP OF THE NOSE. AS FAR AS SNOW EXPECT THAT ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS. EXERCISE CAUTION IF TRAVEL IS NECESSARY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ010>012-015>020-180500- /O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1207 PM CST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * EVENT...LIGHT SNOW HAS DEVELOPED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THIS IS EXPECTED TO CONTINUE THROUGH EARLY EVENING. TOTAL SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES OR LESS ARE EXPECTED ACROSS THE COMBINED PANHANDLES. IN ADDITION...STRONG NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS MAY CAUSE AREAS OF BLOWING SNOW MAINLY ACROSS THE NORTHERN AND EASTERN PANHANDLES TODAY. THIS COULD RESULT IN REDUCED VISIBILITIES AT TIMES. THE STRONG NORTH WINDS WILL ALSO CAUSE WIND CHILL VALUES OF BETWEEN MINUS FIVE AND MINUS FIFTEEN TODAY AND TONIGHT. * TIMING...UNTIL 6 AM CST SUNDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS. EXERCISE CAUTION IF TRAVEL IS NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
351 WWUS44 KAMA 180105 AAA WSWAMA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 705 PM CST SAT DEC 17 2016 OKZ001>003-TXZ001>009-180600- /O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ /O.CON.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI 705 PM CST SAT DEC 17 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES... ...WINTER WEATHER ADVISORY IS CANCELLED FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * EVENT...COLD AIR CONTINUES TO SURGE SOUTH ENGULFING THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. WINDS ARE EXPECTED TO BE 15 TO 20 MPH UNTIL MIDNIGHT THEN DROP BELOW 10 MPH. COLD ARCTIC AIR THAT IS IN PLACE ALONG WITH THESE WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS BELOW -15 DEGREES FOR THE AFFECTED AREAS. * TIMING...UNTIL MIDNIGHT. * IMPACTS...PROLONGED EXPOSURE TO THE EXTREME COLD CAN LEAD TO FROSTBITE AND HYPOTHERMIA. LIMIT YOUR OUTDOOR EXPOSURE AND PROTECT BODY PARTS THAT ARE MOST SUSCEPTIBLE TO FROSTBITE... SUCH AS FINGERS...TOES...EAR LOBES...AND THE TIP OF THE NOSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TXZ013-014-180915- /O.CON.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/ /O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ CARSON-GRAY- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA 705 PM CST SAT DEC 17 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE SOUTH-CENTRAL TEXAS PANHANDLE... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY FOR THE SOUTH-CENTRAL TEXAS PANHANDLE... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * EVENT...COLD AIR CONTINUES TO SURGE SOUTH ENGULFING THE OKLAHOMA AND TEXAS PANHANDLES. WINDS ARE EXPECTED TO BE 15 TO 20 MPH THROUGH THE BETTER PART OF THE OVERNIGHT HOURS BEFORE DROPPING BELOW 10 MPH BY LATE SUNDAY MORNING. COLD ARCTIC AIR THAT IS IN PLACE ALONG WITH THESE WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS BELOW -15 DEGREES FOR THE AFFECTED AREAS. A WINTER WEATHER ADVISORY STILL CONTINUES FOR BLOWING SNOW FOR THE AFFECTED AREAS AS WELL. * TIMING...UNTIL 6 AM CST SUNDAY. * IMPACTS...PROLONGED EXPOSURE TO THE EXTREME COLD CAN LEAD TO FROSTBITE AND HYPOTHERMIA. LIMIT YOUR OUTDOOR EXPOSURE AND PROTECT BODY PARTS THAT ARE MOST SUSCEPTIBLE TO FROSTBITE... SUCH AS FINGERS...TOES...EAR LOBES...AND THE TIP OF THE NOSE. AS FAR AS SNOW EXPECT THAT ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATION OF SNOW ON ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS. EXERCISE CAUTION IF TRAVEL IS NECESSARY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ010>012-015>020-180915- /O.CON.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 705 PM CST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * EVENT...STRONG NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS MAY CAUSE AREAS OF BLOWING SNOW OVERNIGHT. THIS COULD RESULT IN REDUCED VISIBILITIES AT TIMES. THE STRONG NORTH WINDS WILL ALSO CAUSE WIND CHILL VALUES OF BETWEEN MINUS FIVE AND MINUS FIFTEEN THROUGH SUNDAY MORNING. * TIMING...UNTIL 6 AM CST SUNDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. LIGHT SNOWPACK ON ROADWAYS...BRIDGES AND OVERPASSES MAY MAKE TRAVEL TREACHEROUS. EXERCISE CAUTION IF TRAVEL IS NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 14
136 WWUS44 KAMA 180557 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1157 PM CST SAT DEC 17 2016 TXZ013-014-180700- /O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ /O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/ CARSON-GRAY- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA 1157 PM CST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... ...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. $$ OKZ001>003-TXZ001>009-180700- /O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI 1157 PM CST SAT DEC 17 2016 ...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL VALUES CONTINUE TO BE MINUS TEN TO MINUS TWENTY DEGREES AND BELOW. WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. $$ TXZ010>012-015>020-180700- /O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1157 PM CST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL VALUES CONTINUE TO BE MINUS FIVE TO MINUS FIFTEEN AND BELOW. WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ SCHNEIDER
209 WWUS44 KAMA 180559 CCA WSWAMA URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 1159 PM CST SAT DEC 17 2016 TXZ013-014-180700- /O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ /O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/ CARSON-GRAY- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA 1159 PM CST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... ...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL VALUES CONTINUE TO BE MINUS TEN TO MINUS TWENTY DEGREES AND BELOW. WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. $$ OKZ001>003-TXZ001>009-180700- /O.EXP.KAMA.WC.W.0001.000000T0000Z-161218T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI 1159 PM CST SAT DEC 17 2016 ...WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND CHILL WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL VALUES CONTINUE TO BE MINUS TEN TO MINUS TWENTY DEGREES AND BELOW. WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. $$ TXZ010>012-015>020-180700- /O.CAN.KAMA.WW.Y.0008.000000T0000Z-161218T1200Z/ HEMPHILL-OLDHAM-POTTER-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...VEGA...AMARILLO...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1159 PM CST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE NORTHERLY WINDS HAVE DROPPED BELOW 10 MPH ALTHOUGH WIND CHILL VALUES CONTINUE TO BE MINUS FIVE TO MINUS FIFTEEN AND BELOW. WITH THE LIGHTER WINDS EXPECTED TO CONTINUE FOR THE REMAINDER OF TONIGHT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ SCHNEIDER
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill warning went out at Dec 17, 11:34 AM CST, 33 minutes earlier.
Area forecast discussion, Dec 17, 11:34 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1134 AM CST Sat Dec 17 2016
.AVIATION...
18Z Issuance...Combinations of MVFR and VFR conditions will
intertwine today. Snow flurries will occur on and off for the
afternoon and a line of snow will pass through the area from west to
east. Gusty north winds should calm down overnight and clouds will
slowly break apart and lift.
Beat
&&
.PREV DISCUSSION... /Issued 538 AM CST Sat Dec 17 2016/
AVIATION...
For the 12Z TAFs: We will be in IFR/MVFR conditions for a majority of
the valid TAF period. We may begin as low as LIFR intermittently
through the early morning hours for fog and low ceilings. The main
challenge with this forecast will be the ceilings. The visibility
restrictions due to fog will be tricky as well, but once the wind
speeds strengthen later this morning this should become less of a
problem. There will be a brief period of snow showers across the
local area as a cold front pushes through the region. Simulated
reflectivity from several models has the snowfall ending for our area
by late this afternoon with the main window of opportunity lasting
about 6 hours. Again, main concerns will be the low ceilings today,
and any visibility restrictions from the snowfall, which will result
in IFR/MVFR through last this afternoon.
Guerrero
PREV DISCUSSION... /Issued 354 AM CST Sat Dec 17 2016/
DISCUSSION...
An arctic cold front is slowly pushing south and west across the
southern and southwestern Texas Panhandle and extends at 0930Z from
between Wellington and Memphis to Amarillo and then to near Nara Visa
New Mexico. Temperatures are rapidly dropping behind the front with
near 49 degrees at Amarillo just prior to 09Z to 29 degrees at
0930Z. Considerable low clouds are quickly moving in behind the cold
front with some patchy fog being reported at KDHT. Cannot rule out
some light freezing drizzle across the Oklahoma and northern Texas
Panhandles early before snow develops by around mid to late morning.
Snow should have a low water content and used 15 to 1 ratio for snow
amounts...which could rather be more like 20 to 1. Snowfall
accumulations of 1 to 2 or 1 to 3 inches or less will certainly be
possible across portions of the forecast area. Strong north winds may
allow for areas of blowing snow mainly this afternoon across portions
of the northern and eastern Panhandles before the winds gradually
subside this evening.
Snow could possibly linger into early this evening with some of the
short range models suggesting light snow ending around 03Z Sunday.
Decreasing cloudiness tonight with drier conditions expected by
Sunday through the end of next week. Wind chill values of minus five
to minus fifteen today and tonight...although wind speeds are
expected to diminish below 10 mph after 06Z Sunday. With speeds
expected to remain below 10 mph late tonight into Sunday
morning...Wind Chill Advisories or Warnings should not become
necessary. Continued cold Sunday with moderating temperatures
expected early next week. Another cold front forecast for next
Wednesday and Friday.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory until 6 AM CST Sunday for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman...Wheeler.
OK...Winter Weather Advisory until 6 AM CST Sunday for the following
zones: Beaver...Cimarron...Texas.
&&
16/89Hazardous weather outlook, Dec 17, 3:14 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 314 AM CST SAT DEC 17 2016 OKZ001>003-TXZ001>020-172200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 314 AM CST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 6 AM SUNDAY. LIGHT SNOW WILL DEVELOP AROUND MID TO LATE MORNING TODAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES OR LESS ARE POSSIBLE TODAY ACROSS THE PANHANDLES. THE STRONG NORTH WINDS TODAY MAY ALSO CAUSE SOME AREAS OF BLOWING SNOW WHICH COULD RESULT IN REDUCTION OF VISIBILITIES AT TIMES. WIND CHILL VALUES TODAY THROUGH TONIGHT INTO SUNDAY MORNING WILL RANGE FROM -5 TO -15 ACROSS THE PANHANDLES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
Nearby
Wind Chill Warnings in Texas, 2016Wind Chill Warnings in Oklahoma, 2016Every wind chill warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.